Hail, Polk
- When
- April 25, 4:35 PM EST
- Where
- Polk County, 1.51 mi SSE of Loughman
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 28.220, -81.560
Public report received of 1-inch hail southeast of Loughman.
Afternoon storms produce severe hail in Polk County.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TBW wrote it up.
Afternoon storms produce severe hail in Polk County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before the first event at Apr 25, 1:26 PM EST, 3 hours 9 minutes earlier.
Area Forecast Discussion National Weather Service Tampa Bay Ruskin FL 226 PM EDT Tue Apr 25 2023 ...New DISCUSSION, AVIATION, MARINE, FIRE WEATHER... .DISCUSSION... Afternoon convection just starting, slightly delayed from yesterday with the drier mid levels but continue to expect strong to possibly severe storms possible especially over interior areas through the afternoon as SPC has expanded the marginal risk area for the cold air aloft and enhanced dynamics with large hail and strong gusty winds as the main threats again. Another vort max to move over the region again Wed with increasing mean layer moisture and the cold pool aloft to combine with diurnal heating and seabreeze boundaries for another afternoon of strong to severe storms and SPC has increased the threat to a slight risk for most of the area. A complex southern stream storm system is expected to develop and move through the Deep South to end the work week with Florida in the warm sector of the system producing deep S-SW low level flow and scattered to numerous mainly afternoon showers and thunderstorms. A series of cold fronts are then expected to move through the region with unsettled conditions continuing through the weekend. Behind the last front drier high pressure is expected to move into the area early next week. && .AVIATION... (18Z TAFS) Afternoon TSRA beginning to form around the Tampa Bay area to push inland within a few hours to impact LAL keep VCTS with possible brief MVFR CIGs/IFR VSBYs ending by 22Z. VFR conditions expected elsewhere thru the afternoon and overnight. Another round of TSRA Wed afternoon as well. && .MARINE... Weak pressure gradient to keep light winds and seas 2 ft or less through Thursday over the E Gulf waters and may have isolated showers/thunderstorms as well. At the end of the week and into the weekend a storm system is expected to develop and move through the region with increasing S-SW winds along with showers and thunderstorms Fri-Sun. The associated cold front will sweep over the area with winds and seas shifting NW by Monday bringing drier conditions. && .FIRE WEATHER... High humidities and rain chances through the week and into the weekend to restrict fire weather concerns but gusty and erratic winds likely near thunderstorms or lighting strikes in receptive fuels to be main issues. && .PRELIMINARY POINT TEMPS/POPS... TPA 69 87 70 89 / 10 30 10 30 FMY 69 89 70 91 / 20 40 10 30 GIF 66 85 66 88 / 30 60 20 40 SRQ 68 86 68 89 / 10 20 10 20 BKV 61 88 62 91 / 10 30 10 30 SPG 71 85 72 86 / 10 20 10 20 && .TBW WATCHES/WARNINGS/ADVISORIES... FL...None. Gulf waters...None. && DISCUSSION/AVIATION/MARINE/FIRE WEATHER...RDavis DECISION SUPPORT...Anderson UPPER AIR/CLIMATE...Anderson
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
351 PM EDT Tue Apr 25 2023
FLZ043-252015-
Sumter FL-
351 PM EDT Tue Apr 25 2023
...A strong thunderstorm will impact portions of northeastern Sumter
County through 415 PM EDT...
At 351 PM EDT, Doppler radar was tracking a strong thunderstorm over
Lake Weir, or 7 miles northwest of The Villages, moving east at 25
mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of northeastern Sumter
County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2889 8195 2896 8210 2896 8196
TIME...MOT...LOC 1951Z 287DEG 20KT 2903 8203
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
TBWSpecial Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
400 PM EDT Tue Apr 25 2023
FLZ043-252030-
Sumter FL-
400 PM EDT Tue Apr 25 2023
...A strong thunderstorm will impact portions of northeastern Sumter
County through 430 PM EDT...
At 359 PM EDT, Doppler radar was tracking a strong thunderstorm near
Bushnell, moving southeast at 20 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Wildwood, Bushnell, Center Hill, Coleman, Adamsville, and
Sumterville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2878 8195 2858 8195 2869 8213 2882 8206
TIME...MOT...LOC 1959Z 299DEG 18KT 2871 8204
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
TBWSpecial Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
518 PM EDT Tue Apr 25 2023
FLZ057-252200-
Highlands FL-
518 PM EDT Tue Apr 25 2023
...A strong thunderstorm will impact portions of southwestern
Highlands County through 600 PM EDT...
At 518 PM EDT, Doppler radar was tracking a strong thunderstorm near
Venus, or 12 miles northwest of Palmdale, moving southeast at 25 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Venus, Archbold, and Placid Lakes.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2712 8127 2703 8127 2703 8133 2704 8134
2703 8135 2703 8156 2704 8157 2710 8156
2725 8145 2715 8117 2712 8117
TIME...MOT...LOC 2118Z 315DEG 23KT 2710 8139
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
TBWThe Melbourne radar (KMLB), 90 km away, was scanning. The volume nearest the first event began at 21:34 UTC.
1 hail. Local standard time, as filed.
Public report received of 1-inch hail southeast of Loughman.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2023Every state in 2023This day in weather historyWarnings in Florida, April 2023
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1084973.